Does anyone have trouble with their medicine causing weight gain?


Community Answers
  • JanD
    5 months ago

    Hi Melinda, I just joined the copd network so that I may speak with others experiencing perhaps the same problems I am. I was diagnosed with COPD in March and since the scales have been going up. I’ve gained about 25 pounds since then. I diet, ride my bike 27 miles 3 times a week, and work out at the gym lifting weights for 1Hr. – 1 l/2 Hrs a week. This I have been doing for about 3 years. I wonder if it’s the steroids in the meds that cause one to gain weight. I found a non-steroid med…Stiolto Respimat. I plan to talk with my doctor about it this week. If you or anyone has tried this please let me know. Thank you for your post.

  • Leon Lebowitz, BA, RRT moderator
    5 months ago

    Hi again, JanD and thanks for your reply and comment to Melinda’s concern. It’s a good idea that you plan to discuss this issue with your physician. Please do check back and let us know how you’re doing. Glad to have you here in our online community. You are always welcome here! Leon (site moderator)

  • Barbara Moore moderator
    6 months ago

    Hi Melinda, some of the meds we take will certainly cause weight gain. It is important that everything we put in our bodies has proper vitamins and minerals so try to be careful of empty calories.
    Also, sometimes as we begin to exercise we are gaining muscle and it is heavier than fat.
    If you are concerned, talk to you doctor about the meds that are causing this and ask if it is possible to have some changes.
    Barbara Moore (Site Moderator)

  • Leon Lebowitz, BA, RRT moderator
    6 months ago

    Hi Melinda and thanks for your post and question. While you may hear back from other community members regarding your concern, I thought you might find it helpful to look over this article on COPD and weight: https://copd.net/living-with-copd/pulmonary-rehab/weight-management/meal-planning/. I do hope this provides you with some additional insight on this topic. Warmly, Leon (site moderator)

  • Share Your Answer

    Poll